eISSN: 2299-0046
ISSN: 1642-395X
Advances in Dermatology and Allergology/Postępy Dermatologii i Alergologii
Current issue Archive Manuscripts accepted About the journal Editorial board Journal's reviewers Abstracting and indexing Subscription Contact Instructions for authors
SCImago Journal & Country Rank
4/2019
vol. 36
 
Share:
Share:
more
 
 
abstract:
Original paper

Cutaneous reactions caused by nitrofurazone

Serap Gunes Bilgili
,
Goknur Ozaydin-Yavuz
,
Ibrahim Halil Yavuz
,
Mehmet Ali Bilgili
,
Ayse Serap Karadag

Adv Dermatol Allergol 2019; XXXVI (4): 398-402
Online publish date: 2019/08/30
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Introduction
Allergic contact dermatitis (ACD) is a form of dermatitis due to type 4 hypersensitivity reaction that occurs when the skin comes into contacts with the topical product. Topical nitrofurazone is a widely used antimicrobial drug in our country which is well known to cause ACD.

Aim
In this study, ACD cases with different clinical features attributed to the use of nitrofurazone were evaluated.

Material and methods
Patients hospitalized in our clinic between 2013 and 2017 with ACD diagnosis due to nitrofurazone were evaluated. The patient age, gender, atopy histories, clinical features, dissemination of the lesions, treatment given were reviewed.

Results
In a 5-year period, 58 cases were identified and their data were analysed. Twelve patients were female (21%), 46 patients were male (79%). Clinical presentations were dyshidrosiform (45%), excoriated papules and plaques (33%), combined (21%), and erythroderma in one patient. The dissemination was generalized in 34 patients, localized in 14 patients, and local spread in 10 patients. The mean hospitalization time was 7 ±3 days, and ranged from 3 to 18 days.

Conclusions
There may be widespread and severe ACD due to the use of nitrofurazone. Topical nitrofurazone should not be applied on damaged skin as sensitization may develop. Patients and physicians should be aware of the ACD risk associated with topical nitrofurazone, which is also commonly used as self-medication, physicians should take a detailed history of the drug use and products containing nitrofurazone should not be used in conditions where skin integrity is not intact, whenever possible.

keywords:

allergic contact dermatitis, nitrofurazone

Quick links
© 2019 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe